Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 306, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2016, 7:41 PM CDT for Tarrant County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 12, 2016, 8:01 PM CDT
- In force
- 20 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WUUS54 KFWD 130041 SVRFWD TXC439-130115- /O.NEW.KFWD.SV.W.0306.160813T0041Z-160813T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 741 PM CDT FRI AUG 12 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TARRANT COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 815 PM CDT * AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HALTOM CITY... MOVING EAST AT 10 MPH. HAZARD...65 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... HALTOM CITY AND WATAUGA AROUND 745 PM CDT. RICHLAND HILLS AROUND 805 PM CDT. HURST AROUND 810 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3288 9741 3289 9723 3275 9712 3267 9739 TIME...MOT...LOC 0040Z 289DEG 8KT 3281 9729 HAIL...<.75IN WIND...60MPH $$ DUNN
1 follow-up statement
151
WWUS54 KFWD 130101
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT FRI AUG 12 2016
TXC439-130111-
/O.CAN.KFWD.SV.W.0306.000000T0000Z-160813T0115Z/
TARRANT TX-
801 PM CDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TARRANT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3288 9741 3289 9723 3275 9712 3267 9739
TIME...MOT...LOC 0100Z 289DEG 8KT 3279 9724
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:41 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 12, 6:41 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Fort Worth TX 641 PM CDT FRI AUG 12 2016 .AVIATION... Scattered thunderstorms are ongoing across much of North and Central TX this evening as a plethora of outflow boundaries continues to generate new convection. Most of this activity has been aided by daytime heating and should be trending downward through 03-06z. Have maintained a VCTS mention in the DFW Metroplex through 03z and will only carry VCSH afterwards as convection should have diminished substantially by that time. Expect that all activity will shift south of the Metroplex by early Saturday morning. Winds will generally be out of the north/northeast for the entire TAF period. Waco is currently being impacted by the main line of convection associated with a pre-frontal trough, although this activity is now rooted along a southeastward-advancing outflow boundary. Winds have shifted to the northwest and should continue backing over the next few hours with scattered storms possible through midnight. In addition, will maintain VCSH through Saturday morning as residual scattered showers will still be possible across parts of Central TX. The forecast for Saturday afternoon is fairly challenging, but at this point it looks as if the DFW Metroplex will be mostly dry with the bulk of the thunderstorm activity staying to to the south and east. The front (or at least the trough axis with the strongest convergence) will be stalled across Central TX which is where the better forcing will be located. Waco is the more likely candidate to see thunderstorms redevelop on Saturday afternoon and have included a thunder mention to account for this potential. -Stalley && .PREV DISCUSSION... /ISSUED 357 PM CDT FRI AUG 12 2016/ North Texas is REALLY finishing up its August heat wave in style, with many spots enduring heat indices in the 110-115 range this afternoon. This has unambiguously been the hottest day of the summer for much of the region. Fortunately, our long-awaited cold front, while by no means arctic in nature, has now reached the northern fringes of our area, and promises to deliver relief to all of North and Central Texas by the end of the weekend. The generally "troughy" nature of the upper level flow pattern evolving over the Southern Plains should promote convection across most of the area this weekend, and to a lesser extent next week. Moisture will be abundant, yet there remains uncertainty as to whether the rainfall will be heavy enough and persistent enough in any one given area to produce more than incidental, localized flooding. This is the key forecast concern for the period. For tonight, we expect the cold front (and pre-frontal trough and outflow boundaries) to continue working south of I-20, with a shift to northerly winds everywhere by morning. The coverage of thunderstorms, which is currently extending from a Hamilton to Paris line, should shift southward this evening/overnight, coincident with the low level convergence afforded by the front/boundaries. We may have gone a bit too low on PoPs in the far southern counties tonight, especially if the convection starts to line out and become more progressive than expected. This will need to be monitored. Elsewhere, scattered PoPs should suffice. The thinking on Saturday's/early Sunday's PoP forecast has changed a bit, mainly due to the strong southward push of the front. With the convergence associated with this boundary now focused farther south in the central counties of Texas, we've backed off on the PoPs a bit from the I-20 corridor northward. Even so, weak isentropic lift well north of the front may warrant 40-50% chance pops. Lacking a strong focusing mechanism, we're not terribly worried about flash flood potential Saturday, though any individual cells may produce brief heavy rainfall and localized ponding/runoff concerns. The forecast picture gets pretty uncertain as we move into the latter part of the weekend, and that's due to the lack of true clarity on the track of the Louisiana upper low. Without a doubt the favored areas for rainfall from Sunday into Monday will be over our eastern counties, in closer proximity to the slow moving upper low. Assuming this warm-core vort center stays east of our area, we think the threat of flash flooding will not be that great through Monday. However, any westward deviation of this low up through the I-35 corridor could rapidly increase the threat. For now, we've held off on a Flash Flood Watch, owing to these uncertainties in location and timing. As we progress from Monday into the middle/latter portions of the week, the large scale weakness in the height field should gradually shift eastward toward the Lower Mississippi Valley. This transition looks like it will be slow to unfold, however, and thus we'll continue with scattered PoPs for most of North and Central Texas right on through the week - highest in the eastern counties. With thicknesses remaining in check, coupled with clouds and scattered rain, we can expect daytime readings to remain below seasonal norms through the week. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 95 76 89 74 / 50 30 40 60 50 Waco 80 96 76 91 74 / 40 40 60 60 60 Paris 76 92 73 84 72 / 40 40 50 60 60 Denton 77 92 74 87 73 / 50 30 40 50 50 McKinney 77 93 74 86 73 / 50 30 40 60 50 Dallas 81 95 77 89 75 / 50 30 50 60 50 Terrell 78 95 75 87 73 / 50 40 60 60 60 Corsicana 79 95 76 88 74 / 30 40 60 60 60 Temple 78 97 75 90 73 / 30 40 60 60 60 Mineral Wells 76 92 73 90 71 / 50 30 40 40 40 && .FWD Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening for TXZ092>095-103>107- 118>123-133>135-145>148-158>162-174-175. && 26/91
Hazardous weather outlook, Aug 12, 7:32 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 732 PM CDT FRI AUG 12 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 732 PM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE REGION THROUGH THE EVENING HOURS. DAMAGING DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. LIGHTNING STRIKES WILL ALSO BE A HAZARD. THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT AS A FRONT MOVES ACROSS THE REGION. GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY THROUGH MONDAY. THE BETTER RAIN CHANCES DURING THIS TIME WILL GENERALLY BE SOUTHEAST OF A LINE FROM COMANCHE TO FORT WORTH TO SHERMAN. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD EXPECTED IS HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. THE GREATEST POTENTIAL FOR HEAVY RAINFALL AND FLOODING IS SUNDAY THROUGH MONDAY. A FEW STORMS ON SATURDAY AND SUNDAY COULD ALSO BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH THE EVENING HOURS FOR DOWNBURST WINDS.
In the hours before
Special weather statement, Aug 12, 4:24 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT FRI AUG 12 2016
TXZ103-122200-
DENTON TX-
424 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENTON COUNTY UNTIL
500 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANGER...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENTON...SANGER AND KRUM.
LAT...LON 3342 9720 3342 9718 3329 9706 3321 9733
3333 9736 3343 9721
TIME...MOT...LOC 2124Z 321DEG 7KT 3334 9723
92Special weather statement, Aug 12, 4:44 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 444 PM CDT FRI AUG 12 2016 TXZ104-119-120-122200- ROCKWALL TX-DALLAS TX-COLLIN TX- 444 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIN... NORTHEASTERN DALLAS AND WESTERN ROCKWALL COUNTIES UNTIL 500 PM CDT... AT 443 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAST DALLAS...PLANO...GARLAND...MESQUITE...RICHARDSON...ROWLETT... WYLIE...ROCKWALL...SACHSE...MURPHY...HEATH...FATE... SUNNYVALE AND PARKER. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. LAT...LON 3308 9669 3295 9640 3276 9656 3281 9670 TIME...MOT...LOC 2143Z 339DEG 10KT 3290 9663 92
Special weather statement, Aug 12, 4:51 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 451 PM CDT FRI AUG 12 2016 TXZ103-122215- DENTON TX- 451 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON COUNTY UNTIL 515 PM CDT... AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LEWISVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARROLLTON...FRISCO...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...CORINTH...HIGHLAND VILLAGE...LAKE DALLAS... LAKE LEWISVILLE...LITTLE ELM...HICKORY CREEK...SHADY SHORES... CROSS ROADS...HACKBERRY...HEBRON...OAK POINT AND LAKEWOOD VILLAGE. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. LAT...LON 3300 9708 3322 9707 3320 9687 3299 9685 TIME...MOT...LOC 2150Z 264DEG 1KT 3306 9699 92
Local storm report, Aug 12, 5:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG IRVING 32.82N 96.92W
08/12/2016 DALLAS TX BROADCAST MEDIA
POWER POLES SNAPPED IN IRVINGLocal storm report, Aug 12, 5:35 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST SACHSE 32.98N 96.57W
08/12/2016 E60 MPH DALLAS TX NWS EMPLOYEE
ESTIMATED 60MPH WINDS IN SACHSELocal storm report, Aug 12, 5:53 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG IRVING 32.82N 96.92W
08/12/2016 DALLAS TX PUBLIC
SIGNIFICANT ROOF DAMAGE AT SPANISH TRACE APARTMENTS IN
IRVING NEAR LOOP 12 AND HWY 183The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:46 PM CDT | Special Weather Statement | FWD | Jack, Montague | 44 min |
| Aug 12, 9:01 PM CDT | Areal Flood Advisory | FWD | Jack | 119 min |
| Aug 12, 11:01 PM CDT | Areal Flood Advisory | FWD | Cooke | 119 min |
| Aug 13, 2:52 PM CDT | Areal Flood Advisory | FWD | Mills | 113 min |
| Aug 13, 5:58 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.